Alert archive / Iowa / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at May 28, 2013, 6:57 PM CDT for 4 counties in Iowa. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2013, 6:57 PM CDT (23:57 UTC)
- Expired
- May 29, 2013, 3:45 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Henry County, IA, Jefferson County, IA, Keokuk County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 110 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 8:56 PM CDT | FLASH FLOOD | Sigourney, IA | LAW ENFORCEMENT REPORTS 20 ROADS BEING CLOSED ACROSS KEOKUK COUNTY DUE TO FLASH FLOODING. MANY RURAL AREAS BEING FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 119 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
820
WGUS53 KDVN 282357
FFWDVN
IAC087-101-107-183-290845-
/O.NEW.KDVN.FF.W.0022.130528T2357Z-130529T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 PM CDT TUE MAY 28 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HENRY COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF MOUNT PLEASANT...
JEFFERSON COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF FAIRFIELD...
KEOKUK COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF SIGOURNEY...
WASHINGTON COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITY OF WASHINGTON...
* UNTIL 345 AM CDT WEDNESDAY
* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING WILL OCCUR FROM TRAINING THUNDERSTORMS APPROACHING
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARTINSBURG...WHAT CHEER...SIGOURNEY...WASHINGTON...SOUTH
ENGLISH...RICHLAND...KINROSS...FAIRFIELD...MOUNT PLEASANT...
KESWICK...HAYESVILLE...HARPER...DELTA...WELLMAN...RIVERSIDE...
RICHMOND...KALONA...CRAWFORDSVILLE AND AINSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SOME OF THESE AREAS HAVE ALREADY RECEIVED OVER AN INCH OF RAIN THIS
EVENING ON ALREADY SATURATED GROUND. ADDITIONAL RAINFALL OF 1 TO 2
INCHES IS EXPECTED OVERNIGHT...WITH A FEW LOCATIONS POSSIBLY
RECEIVING UP TO 3 INCHES OF ADDITIONAL RAINFALL BY EARLY WEDNESDAY
MORNING. 2 TO 3 INCHES OF ADDITIONAL RAINFALL ON TOP OF ALREADY
SATURATED SOIL COULD LEAD TO MAJOR AND LIFE THREATENING FLASH
FLOODING IN PORTIONS OF THE WARNED AREA TONIGHT.
FLASH FLOODING MEANS WATER WILL RISE RAPIDLY TO LEVELS CAUSING A
THREAT TO LIFE AND PROPERTY. TAKE IMMEDIATE PRECAUTIONS.
FLASH FLOODING IS LIKELY ON CEDAR...CROOKED...COON AND BIG CREEKS.
ALL THIS ADDITIONAL RAIN WILL ALSO ADD TO THE FLOODING OF THE SKUNK
RIVER.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4151 9241 4151 9168 4151 9153 4149 9150
4147 9152 4142 9148 4117 9148 4116 9137
4082 9137 4081 9172 4090 9172 4090 9218
4115 9219 4117 9241
$$
122 follow-up statements
001
WGUS73 KDVN 290210
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 PM CDT TUE MAY 28 2013
IAC087-101-107-183-290845-
/O.CON.KDVN.FF.W.0022.000000T0000Z-130529T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
910 PM CDT TUE MAY 28 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 AM CDT WEDNESDAY
FOR HENRY...JEFFERSON...KEOKUK AND WASHINGTON COUNTIES...
AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO MODERATE RAIN CONTINUING FLASH FLOODING OVER THE
AREA. MANY ROADS IN KEOKUK COUNTY ARE CLOSED DUE TO FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRAWFORDSVILLE...WHAT CHEER...SOUTH ENGLISH...SIGOURNEY...KINROSS...
KESWICK...HAYESVILLE...HARPER...DELTA...WELLMAN...WASHINGTON...
RIVERSIDE...RICHMOND...KALONA AND AINSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
FLOODING OF SMALL STREAMS AND CREEKS...COUNTY ROADS...AND LOW LYING
FARMLAND IS LIKELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST IOWA AND NORTHEAST MISSOURI.
&&
LAT...LON 4151 9241 4151 9168 4151 9153 4149 9150
4147 9152 4142 9148 4117 9148 4116 9137
4082 9137 4081 9172 4090 9172 4090 9218
4115 9219 4117 9241
$$
WOLF626
WGUS73 KDVN 290844
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 AM CDT WED MAY 29 2013
IAC087-101-107-183-290850-
/O.EXP.KDVN.FF.W.0022.000000T0000Z-130529T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON IA-KEOKUK IA-JEFFERSON IA-HENRY IA-
344 AM CDT WED MAY 29 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 AM CDT FOR HENRY...
JEFFERSON...KEOKUK AND WASHINGTON COUNTIES...
THE THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED EAST OF THE ENDING THE
THREAT OF FLASH FLOODING.
LAT...LON 4151 9241 4151 9168 4151 9153 4149 9150
4147 9152 4142 9148 4117 9148 4116 9137
4082 9137 4081 9172 4090 9172 4090 9218
4115 9219 4117 9241
$$
DLFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at May 28, 6:45 PM CDT, 12 minutes earlier.
Area forecast discussion, May 28, 6:45 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT TUE MAY 28 2013
.SYNOPSIS...
ISSUED AT 245 PM CDT TUE MAY 28 2013
CONVECTION DEVELOPING ALONG WELL DEFINED BOUNDARY ON VISIBLE SATL
FROM NEAR KCID-KCNC LINE AS SHORTWAVE/MCV APPROACHES FROM KS.
SFC BOUNDARY POSITIONED VICINITY OF NORTHEAST IA AND SOUTH OF THE
FRONT IT IS VERY MOIST AND UNSTABLE... WITH TEMPS AROUND 80F/L80S
AND DEWPTS NEAR 70F.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 245 PM CDT TUE MAY 28 2013
SCATTERED TO WIDESPREAD SHOWERS AND STORMS FOR LATE THIS AFTN
THROUGH EVE ESPECIALLY OVER THE SOUTHEAST 1/2-2/3 OF CWA WITH
PASSAGE OF SHORTWAVE/MCV. MODERATE TO HIGH INSTABILITY AND
SUFFICIENT 0-6KM SHEAR SUPPORTS RISK OF SEVERE WITH DAMAGING
WINDS AND LARGE HAIL MAIN THREATS...THOUGH A TORNADO CANNOT BE
RULED OUT ESPECIALLY WITH ANY BOUNDARY OR STORM SCALE INTERACTION.
OVERNIGHT PCPN COVERAGE LIKELY TO WANE WITH EXITING SHORTWAVE
AND BRIEF MID LEVEL RIDGING... BUT STILL CHC WITH ELEVATED
WARM...MOIST ADVECTION WITH LOW LEVEL JET ESPECIALLY FUTHER WEST
INTO CENTRAL/WESTERN IA AS IT LOOKS ATTIM. VERY HIGH MOISTURE
CONTENT AND SATURATED GROUND COUPLED WITH POTENTIAL FOR TRAINING
SUPPORTIVE OF FLASH FLOOD RISK POSSIBLY ENHANCED AND HAVE EXTENDED
THE FLASH FLOOD WATCH UNTIL 12Z WED.
ON WED...CHCS FOR SHOWERS AND STORMS ESPECIALLY NORTH/WEST
SECTIONS WITH JET AND SUGGESTION OF FRONTAL ZONE IN VICINITY. 12Z
ECMWF VERY AGGRESSIVE WITH QPF UP TO AN INCH OVER PORTIONS OF
EASTERN IA... BUT APPEARS TO BE CONVECTIVE FEEDBACK AS IT ENHANCES
VORTICITY MAXIMUM FROM CONVECTION OVER SOUTHERN PLAINS.
AS FOR TEMPS... LOWS MAINLY IN THE 60S AND HIGHS WED 78F-85F.
POSSIBLY COOLER NORTH IF MORE CONVECTION AND BOUNDARY NEARBY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 245 PM CDT TUE MAY 28 2013
THE ACTIVE WX PATTERN THAT THE AREA IS CURRENTLY IN WILL CONTINUE
THROUGH AT LEAST THE END OF THE WEEK. SATELLITE HAS NUMEROUS SYSTEMS
FROM THE WEST COAST BACK TO THE INTERNATIONAL DATE LINE THAT COULD
PASS OVER OR NEAR THE AREA.
MESOSCALE AND OTHER NONLINEAR PROCESSES ARE DRIVING THE SENSIBLE WX.
AS SUCH WHERE ORGANIZED CONVECTION OCCURS ONE DAY STRONGLY
INFLUENCES DEVELOPMENT THE FOLLOWING DAY. THERE WILL BE PERIODS OF
DRY WX OVER THE NEXT SEVEN DAYS.
THE KEY TO WED EVENING IS WHERE DOES THE DIURNAL CONVECTION DEVELOP
WED AFTERNOON. THE BETTER LLJ IS WEST OF THE CWFA SO THE MORE
ORGANIZED CONVECTION SHOULD BE LOCATED THERE. HOWEVER...MCS/LIFT
TOOLS SUGGEST SOME DIURNAL CONVECTION OVER THE AREA. BY SUNRISE
THURSDAY THE LLJ HAS VEERED SLIGHTLY TOWARD THE AREA SO SOME TYPE OF
ORGANIZED CONVECTION SHOULD BE CLOSE TO THE AREA.
ON THURSDAY THE MCS AND LIFT TOOLS INDICATE ONE OR MORE LINEAR MCS
EVENTS SHOULD MOVE ACROSS THE AREA. BOUNDARIES LEFT OVER FROM THE
MORNING CONVECTION WILL DICTATE WHERE CONVECTION DEVELOPS THURS
AFTERNOON. GIVEN THE PROJECTED PWATS HEAVY RAIN IS A CONCERN WITH
THE MCS EVENTS...ESPECIALLY IF STORMS MOVE OVER THE SAME AREAS.
THE AFTERNOON MCS SHOULD CLEAR THE CWFA THURSDAY EVENING RESULTING
IN MORE SCATTERED CONVECTION LATE THURSDAY NIGHT. HOWEVER...THE MCS
AND LIFT TOOLS INDICATE ANOTHER MCS WILL MOVE ACROSS THE AREA ON
FRIDAY PRODUCING MORE LOCALLY HEAVY RAINFALL. BOUNDARIES LEFT OVER
FROM THIS CONVECTION WILL THEN DRIVE ANY NEW CONVECTION FRIDAY
AFTERNOON.
PRELIMINARY DATA SUGGESTS RAINFALL TOTALS FROM WED NIGHT THROUGH
FRIDAY NIGHT COULD BE AN ADDITIONAL 2 TO 3 INCHES. GIVEN THE
MOISTURE RICH ATMOSPHERE...THESE AMOUNTS COULD BE LOW OR HIGH
DEPENDING UPON HOW THE ORGANIZED CONVECTION EVOLVES EACH DAY.
FRIDAY NIGHT ON...
MODEL CONSENSUS HAS CHC/LIKELY POPS FRI NIGHT AS THE MOST RECENT MCS
EXITS THE AREA. ONCE THIS MCS EXITS THE AREA THE HEAVY RAIN THREAT
SHOULD DIMINISH CONSIDERABLY.
THE MODEL CONSENSUS HAS MAINLY CHC POPS ON SATURDAY. THE HIGHER
PWATS WILL BE EAST OF THE AREA SO RAINFALL AMOUNTS SHOULD BE
LIGHTER. FOR SATURDAY NIGHT/SUNDAY THE MODEL CONSENSUS HAS SCHC/CHC
POPS FOR THE UPPER LOW ROTATING ACROSS THE AREA.
THE CURRENT MODEL CONSENSUS HAS DRY CONDITIONS SUNDAY NIGHT THROUGH
TUESDAY AS HIGH PRESSURE MOVES THROUGH THE AREA. THE DRY CONDITIONS
SUNDAY NIGHT SEEM REASONABLE. HOWEVER...ALL MODELS SHOW RETURN FLOW
DEVELOPING FROM MONDAY ON WHICH COULD PRODUCE RAIN IF SUFFICIENT
MOISTURE/INSTABILITY IS PRESENT.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 637 PM CDT TUE MAY 28 2013
A NEARLY STALLED BOUNDARY IS INTERACTING WITH UPPER DISTURBANCES
AND WILL CONTINUE TO PRODUCE AREAS OF THUNDERSTORMS AND SHOWERS
THE NEXT 24 TO 36 HOURS. SKIES WILL TEND TO BE PARTLY TO MOSTLY
CLOUDY WITH CEILINGS MAINLY 3-5+K AGL. CEILINGS AND VISIBILITIES
WILL BE MVFR TO IFR AT TIMES IN THE SHOWERS AND STORMS. MOST
TERMINALS WILL BE AT THE HIGHEST RISK OF STORMS THROUGH 08Z.
THEN...ANOTHER ROUND OF STORMS MAY REDEVELOP AFTER NOON TOMORROW.
WINDS WILL TEND TO BE OUT OF THE SOUTH TO SOUTHWEST AT 5 TO 10 KTS
EXCEPT MUCH HIGHER TO 40 KTS OR MORE IN THE STRONGER STORMS.
NICHOLS
&&
.HYDROLOGY...
ISSUED AT 245 PM CDT TUE MAY 28 2013
HEAVY RAINFALL AMOUNTS IN THE RANGE OF 2 TO 6 INCHES FELL OVER THE
MEMORIAL DAY WEEKEND MAINLY SOUTHWEST OF DUBUQUE TO STERLING ROCK
FALLS LINE. THIS HAS LED TO SIGNIFICANT RISES AND FLOODING ON
TRIBUTARY RIVERS IN EASTERN IOWA AND WEST CENTRAL ILLINOIS.
FLOODING IS ALSO OCCURRING ON THE MISSISSIPPI RIVER SOUTH OF
MUSCATINE. HIGH LEVELS OF MOISTURE WILL CONTINUE THREAT OF VERY
HEAVY RAINFALL WITH THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT.
ANY HEAVY RAIN MAY LEAD TO FLASH FLOODING DUE TO THE SATURATED
GROUND.
THE THREAT OF HEAVY RAIN WILL CONTINUE THROUGH END OF THE WEEK AS
LITTLE CHANGE IS EXPECTED WITH THE OVERALL WEATHER PATTERN. AT THIS
TIME...IT APPEARS THAT THE NEXT ENHANCED RISK FOR HEAVY RAIN WILL BE
THURSDAY.
MODERATE TO MAJOR FLOODING IS POSSIBLE ON MANY AREA RIVERS OVER THE
NEXT WEEK. THE MAGNITUDE AND DURATION OF RIVER FLOODING WILL OF
COURSE BE DEPENDENT ON HOW MUCH ADDITIONAL RAINFALL OCCURS OVER THE
NEXT SEVERAL DAYS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CEDAR-CLINTON-
DES MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-
LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR CLARK-SCOTLAND.
&&
SYNOPSIS...05
SHORT TERM...05
LONG TERM...08
AVIATION...NICHOLS
HYDROLOGY...05/SHEETSHazardous weather outlook, May 28, 3:32 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 332 PM CDT TUE MAY 28 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-292045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 332 PM CDT TUE MAY 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY MORNING FOR MUCH OF THE OUTLOOK AREA SOUTH OF HIGHWAY 30. THUNDERSTORMS WILL REDEVELOP BY LATE AFTERNOON AND CONTINUE OVERNIGHT. THE ENVIRONMENT WILL REMAIN FAVORABLE FOR LOCALLY HEAVY RAIN. IF STORMS BECOME ORGANIZED TONIGHT THEN THE FLASH FLOOD WATCH MAY BE EXTENDED THROUGH THE NIGHT. THUNDERSTORMS THAT OCCUR THIS AFTERNOON AND EVENING WILL ALSO HAVE A THREAT OF SEVERE WEATHER. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE AREA IN A SLIGHT RISK OF SEVERE STORMS WITH THE GREATEST POTENTIAL ALONG AND SOUTH OF INTERSTATE 80. LARGE HAIL AND DAMAGING THUNDERSTORMS WINDS ARE THE PRIMARY THREAT THIS AFTERNOON AND THIS EVENING. AN ISOLATED TORNADO IS ALSO POSSIBLE. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY THROUGH WEDNESDAY NIGHT...SCATTERED THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL... ALTHOUGH AN ISOLATED SEVERE STORM WITH DAMAGING WIND AND LARGE HAIL CANNOT BE RULED OUT...ESPECIALLY OVER EAST CENTRAL IOWA. THURSDAY AND THURSDAY NIGHT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. DAMAGING WIND AND LARGE HAIL WILL BE POSSIBLE...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. HEAVY RAIN AND FLASH FLOODING WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SATURDAY NIGHT. AT THIS TIME...IT APPEARS THE PROBABILITY FOR SEVERE STORMS IS LOW. THERE WILL BE A CONTINUED POTENTIAL FOR HEAVY RAIN AND FLASH FLOODING FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, May 28, 6:11 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
611 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 E GERMANVILLE 41.10N 91.73W
05/28/2013 M1.00 INCH JEFFERSON IA PUBLIC
&&
DCLocal storm report, May 28, 6:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
637 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 4 SSE OAKVILLE 41.05N 91.01W
05/28/2013 M1.00 INCH DES MOINES IA TRAINED SPOTTER
HAIL LASTED FOR 1 MINUTE
&&
DCLocal storm report, May 28, 6:38 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
638 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL E KEITHSBURG 41.10N 90.93W
05/28/2013 M0.25 INCH MERCER IL TRAINED SPOTTER
&&
DCSpecial weather statement, May 28, 6:46 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 646 PM CDT TUE MAY 28 2013 ILZ009-015>017-024-290030- BUREAU-HENRY-MERCER-ROCK ISLAND-WHITESIDE- 646 PM CDT TUE MAY 28 2013 ...STRONG THUNDERSTORM WITH GUSTY WINDS AND SMALL HAIL... AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LYNN CENTER...OR 11 MILES WEST OF CAMBRIDGE...MOVING NORTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... ANDOVER AROUND 650 PM CDT... CAMBRIDGE AROUND 655 PM CDT... GENESEO AROUND 710 PM CDT... ATKINSON AROUND 715 PM CDT... ANNAWAN AROUND 725 PM CDT... HOOPPOLE AROUND 730 PM CDT... ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 35 MPH AND HEAVY RAIN...ARE EXPECTED WITH THIS STORM. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. LAT...LON 4167 8983 4146 8961 4116 9040 4130 9052 TIME...MOT...LOC 2344Z 238DEG 32KT 4128 9036
Local storm report, May 28, 6:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
647 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 1 W MONMOUTH 40.91N 90.66W
05/28/2013 WARREN IL TRAINED SPOTTER
SEVERAL TREES DOWN. TIME ESTIMATED BY RADAR.
&&
HAASELocal storm report, May 28, 6:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 PM CDT TUE MAY 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 1 W MONMOUTH 40.91N 90.66W
05/28/2013 E60 MPH WARREN IL TRAINED SPOTTER
TIME ESTIMATED BY RADAR.
&&
HAASEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:33 PM CDT | River Flood Warning | DVN | Johnson, Washington | 5 days |
| May 28, 1:14 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Cedar, Delaware, Iowa, Johnson and 2 more | 91 min |
| May 28, 2:24 AM CDT | Special Weather Statement | DVN | Lee, Van Buren | 66 min |
| May 28, 3:36 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 2 more | 54 min |
| May 28, 5:58 AM CDT | Special Weather Statement | DVN | Henry, Jefferson, Keokuk, Washington | 47 min |
| May 28, 6:45 AM CDT | Special Weather Statement | DVN | Des Moines, Henry | 60 min |
| May 28, 10:53 AM CDT | Flash Flood Watch | DVN | Cedar, Clinton, Des Moines, Henry, Iowa, Jefferson and 8 more | 19 hr |
| May 28, 5:02 PM CDT | Special Weather Statement | DVN | Keokuk | 28 min |
| May 28, 5:22 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Keokuk, Washington | 38 min |
| May 28, 6:20 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 40 min |
| May 28, 6:22 PM CDT | Flash Flood Warning | DVN | Des Moines | 10 hr |
Nearby
Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.